Alert archive / South Dakota / Frost Advisories in 2018
Frost Advisory 2, NWS Aberdeen, SD
NWS Aberdeen, SD issued this frost advisory at Sep 25, 2018, 8:55 PM MDT for Corson County, South Dakota. It took effect at Sep 26, 2018, 12:00 AM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2018, 8:55 PM MDT (02:55 UTC)
- In effect from
- Sep 26, 2018, 12:00 AM MDT
- Expired
- Sep 26, 2018, 6:00 AM MDT
- In force
- 6 hr
- Issued by
- NWS Aberdeen, SD
County Corson County, SD
The radar
The Bismarck radar (KBIS), 123 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 2.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
307 WWUS73 KABR 260255 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 955 PM CDT Tue Sep 25 2018 SDZ003-261100- /O.NEW.KABR.FR.Y.0002.180926T0600Z-180926T1200Z/ Corson- Including the city of McIntosh 855 PM MDT Tue Sep 25 2018 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM MDT WEDNESDAY... The National Weather Service in Aberdeen has issued a Frost Advisory, which is in effect from midnight tonight to 6 AM MDT Wednesday. * TEMPERATURES...As low as 34. * TIMING...Frost is likely from late tonight until just after sunrise on Wednesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
2 follow-up statements
578 WWUS73 KABR 260406 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 1106 PM CDT Tue Sep 25 2018 SDZ003-261200- /O.CON.KABR.FR.Y.0002.180926T0600Z-180926T1200Z/ Corson- Including the city of McIntosh 1006 PM MDT Tue Sep 25 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY... * TEMPERATURES...As low as 34. * TIMING...Frost is likely from late tonight until just after sunrise on Wednesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
584 WWUS73 KABR 261154 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 654 AM CDT Wed Sep 26 2018 SDZ003-261300- /O.EXP.KABR.FR.Y.0002.000000T0000Z-180926T1200Z/ Corson- Including the city of McIntosh 554 AM MDT Wed Sep 26 2018 ...FROST ADVISORY WILL EXPIRE AT 6 AM MDT EARLY THIS MORNING... Temperatures will warm into the lower 40s within the next hour or two. $$ SD
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this frost advisory went out at Sep 25, 7:35 PM MDT, 1 hour 20 minutes earlier.
Area forecast discussion, Sep 25, 7:35 PM MDT, 1 hour 20 minutes before
Area Forecast Discussion...UPDATED National Weather Service Aberdeen SD 835 PM CDT Tue Sep 25 2018 .UPDATE... Issued at 833 PM CDT Tue Sep 25 2018 Forecast seems in okay shape for tonight. Winds are decreasing somewhat with setting of the sun, but pressure rises continue. Overnight lows look fine based on winds and upstream dewpoints. No major changes at this time. && .SHORT TERM...(This Evening through Wednesday) Issued at 338 PM CDT Tue Sep 25 2018 Forecast challenges include coverage/strength/timing of afternoon/early evening convection, along with potential late night patchy coverage frost formation. Currently, an area of low pressure, as depicted in water vapor imagery and low level pressure/thermal advection progs, is being helped by daytime heating/mixing to produce scattered shower/thunderstorm coverage over the CWA. Northwest winds in the "warm sector" of this low pressure system are beginning to gust to 35 to 40 mph and a couple stations have briefly been at or close to 30 mph sustained winds. Will leave the wind advisory as is (currently valid until 7 PM) across the Mo River valley region of the CWA. Also, not really much in the way of a tornado threat today, or any sort of severe weather, for that matter. However, the SPC meso-analysis page reveals that the atmos is stacked from the bottom up today (rather than the other way around...ie. strong deep layer shear/instability). All the instability (0-3km) and available steep lapse rates are hanging out at the bottom of model-progged soundings this afternoon. This just supports the idea that the early stage of convective development (updraft stage) could include very vigorous initial updrafts/TCU. Given that it's a cold air aloft type of day, and these initial updrafts could go up fairly quickly, and LCL's are marginal at best (appx 4500 to 6000ft agl), and surface vorticity seems to be lacking, thinking if anything should be seen extending from these updrafts this afternoon, it would be little more than smallish, finger-looking weak funnels perhaps on a couple cells between now and appx 23Z. Showers and thunderstorms will dissipate/vacate the far eastern forecast zones by late evening, leaving the CWA dry overnight, with clearing skies forecast/progged in the models. Once again, there seems to be a low end chance for some (especially low-lying) areas to see a little bit of frost formation before sunrise Wednesday. Low temperatures are supposed to dip down into the mid to upper 30s over much of the CWA. On Wednesday, surface high pressure will be south of the CWA with lower pressure off to the north (a cold front slowly approaching from Canada/North Dakota). This should yield a day of mostly sunny skies on a westerly component mixing wind. Relative humidity is forecast to dip into the 20 to 30 percent range Wednesday afternoon while surface wind gusts could potentially reach or exceed 25 mph. High temperatures Wednesday are forecast to reach into the 60s and 70s. Certainly a fire weather concern that will require further scrutiny by the next forecast shift. .LONG TERM...(Wednesday Night through Tuesday) Issued at 338 PM CDT Tue Sep 25 2018 Northwest flow aloft keeps the area cool and somewhat unsettled through the remainder of the work-week. A shortwave trough enters the Northern Plains by Wednesday evening, increasing cloud cover which should prevent temperatures from falling below the mid 40s. Some rain showers are possible by Thursday, mainly across portions of central South Dakota. Cooler air then works in Thursday night, and patchy frost isn't out of the question by Friday morning with lows in the mid 30s across north central and northeastern South Dakota and west central Minnesota. A broad area of high pressure will keep the area largely dry and cool on Friday and Saturday, which keeps winds light and maintains the potential for temperatures in the 30s Friday night into Saturday morning (even mid to low 30s). Next best chance for precipitation arrives early to mid next week as southwest flow develops aloft. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening) Issued at 618 PM CDT Tue Sep 25 2018 VFR skies/vsbys are expected overnight, along with decreasing winds and showers ending. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. && UPDATE...TDK SHORT TERM...Dorn LONG TERM...Lueck AVIATION...TDK
Hazardous weather outlook, Sep 25, 6:04 PM MDT, 2 hours 51 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Aberdeen SD 704 PM CDT Tue Sep 25 2018 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-270015- Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-Roberts- Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant- Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- 704 PM CDT Tue Sep 25 2018 /604 PM MDT Tue Sep 25 2018/ This Hazardous Weather Outlook is for west central Minnesota, central South Dakota, north central South Dakota and northeast South Dakota. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in South Dakota, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.